Alert archive / Texas / River Flood Warnings in 2008

River Flood Warning 29, NWS Fort Worth, TX

March 18, 2008Comanche County, Texas

NWS Fort Worth, TX issued this river flood warning at Mar 18, 2008, 4:56 PM CDT for Comanche County, Texas. It took effect at Mar 18, 2008, 6:12 PM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2008, 4:56 PM CDT (21:56 UTC)
In effect from
Mar 18, 2008, 6:12 PM CDT
Expired
Mar 18, 2008, 8:53 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Flood severity
Minor

County Comanche County, TX

The radar

The Dyess AFB radar (KDYX), 93 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Leon River near DeLeon (DLLT2). The gauge peaked at 10.51 ft at Mar 19, 2008, 8:00 AM CDT.

actionminormoderate10121403/20
Action stage
11 ft
Minor stage
12 ft
Moderate stage
14 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08099100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Mar 18, 2:26 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Mar 18, 2:26 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
226 PM CDT TUE MAR 18 2008

.DISCUSSION...
AREA OF RAIN AND THUNDERSTORMS CURRENTLY MOVING SOUTH TO NORTH
OVER MUCH OF NORTH TEXAS IS BEING FED BY A 50+ KT LOW LEVEL JET.
COLD FRONT CONTINUES ITS SLOW MARCH SOUTHEASTWARD ACROSS THE AREA.
AREAS AHEAD OF THE FRONT STILL HAVE A CHANCE FOR SEVERE WEATHER...
ALTHOUGH SO FAR HEAVY RAIN AND FLASH FLOODING HAVE PROVED TO BE
THE MAIN HAZARDS. MOST AREAS HAVE RECEIVED BETWEEN ONE AND TWO
INCHES SO FAR WITH ANOTHER INCH OR MORE STILL POSSIBLE. EVEN AS
THE FRONT EXITS STAGE RIGHT...WE WILL SEE RAIN CHANCES INTO THE
EVENING HOURS AND OVERNIGHT AS THE MAIN UPPER LOW ROTATES OVER THE
REGION. LARGELY UNI-DIRECTIONAL SHEAR WILL CONTINUE TO PROMOTE
TRAINING OF CELLS AND FLASH FLOODING. WRAP-AROUND PRECIP WILL
LINGER IN THE NORTHEAST INTO THE EARLY MORNING HOURS BUT SHOULD
SHUT OFF RATHER QUICKLY.

UPPER PATTERN WILL BECOME FLAT AND ZONAL FROM WEDNESDAY NIGHT
THROUGH THE WEEKEND. PLEASANT TEMPERATURES ARE EXPECTED WITH
SOUTHERLY FLOW RETURNING THURSDAY MORNING. CLEAR SKIES WILL ALLOW
FOR AFTERNOON READINGS IN THE 70S THURSDAY AND FRIDAY. THERE WILL
BE A SLIGHT COOL DOWN OVER THE WEEKEND AS A WEAK FRONT MOVES
THROUGH THE AREA. RAIN CHANCES WITH THIS SYSTEM LOOK LOWER THAN
PREVIOUSLY THOUGHT WITH MOST OF THE ENERGY WELL TO OUR NORTH. HAVE
LEFT SLIGHT CHANCE POPS IN FOR NOW AND WILL CONTINUE TO WATCH THIS
SYSTEM. QUIET WEATHER IS EXPECTED FOR THE BEGINNING OF NEXT WEEK
WITH THE MAIN STORM TRACK STAYING ACROSS THE NORTHERN PLAINS. SH/13

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  47  66  43  72  50 / 100   0   0   0   5
WACO, TX              46  69  41  72  52 /  60   0   0   0   5
PARIS, TX             45  64  41  69  46 / 100  20   0   0   5
DENTON, TX            45  66  40  72  49 / 100   5   0   0   5
MCKINNEY, TX          45  66  39  73  48 / 100  20   0   0   5
DALLAS, TX            49  67  44  73  52 / 100   5   0   0   5
TERRELL, TX           48  65  40  72  50 /  90  10   0   0   5
CORSICANA, TX         47  67  41  73  49 /  70   0   0   0   5
TEMPLE, TX            46  70  40  72  48 /  40   0   0   0   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES:
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175.

&&
Hazardous weather outlook, Mar 18, 9:00 AM CDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
900 AM CDT TUE MAR 18 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
900 AM CDT TUE MAR 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS SOUTHEAST OF A
CAMERON...CORSICANA.....SULPHUR SPRINGS LINE. A SLIGHT RISK
OF SEVERE THUNDERSTORMS EXISTS ACROSS THE REST OF NORTH TEXAS.
LARGE HAIL...DAMAGING WINDS...AND AN ISOLATED TORNADO ARE ALL
POSSIBLE. IN ADDITION TO THE SEVERE WEATHER...HEAVY RAINFALL IS
LIKELY AND A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF NORTH TEXAS
THROUGH TONIGHT.  THUNDERSTORMS ARE EXPECTED TO END FROM WEST TO EAST
TONIGHT AS THE UPPER LEVEL SUPPORT FOR THESE STORMS MOVES OVER
THE REGION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS WILL BE ENDING WEDNESDAY MORNING ACROSS THE FAR EASTERN
PORTIONS OF NORTH TEXAS. THE FLASH FLOOD WATCH WILL ALSO END EARLY
WEDNESDAY MORNING.

ANOTHER CHANCE FOR THUNDERSTORMS EXISTS SATURDAY EVENING THROUGH
SUNDAY AFTERNOON. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY TODAY AND POSSIBLY TONIGHT ACROSS
MUCH OF NORTH TEXAS.

58/82

In the hours before

Local storm report, Mar 18, 3:02 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
302 PM CDT TUE MAR 18 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     FLASH FLOOD      LANCASTER               32.60N  96.78W
03/18/2008                   DALLAS             TX   BROADCAST MEDIA

            WIDESPREAD FLOODING IN LANCASTER. NUMEROUS HOUSES UNDER
            WATER .
Local storm report, Mar 18, 3:16 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
316 PM CDT TUE MAR 18 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     FLASH FLOOD      9 E GATESVILLE          31.44N  97.58W
03/18/2008                   CORYELL            TX   LAW ENFORCEMENT

            WATER OVER SECONDARY ROADS
Local storm report, Mar 18, 3:21 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
321 PM CDT TUE MAR 18 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     FLASH FLOOD      ROCKWALL                32.92N  96.46W
03/18/2008                   ROCKWALL           TX   LAW ENFORCEMENT

            FM 548 S OF I-30 IS CLOSED DUE TO HIGH WATER. OTHER
            ROADS ALONG I-30 ARE UNDER WATER.
Local storm report, Mar 18, 3:38 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
338 PM CDT TUE MAR 18 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     15 NE SULPHUR SPRINGS   33.30N  95.43W
03/18/2008                   HOPKINS            TX   LAW ENFORCEMENT

            FM-3236: 18-WHEELER ON SIDE.
Local storm report, Mar 18, 3:41 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
341 PM CDT TUE MAR 18 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     FLASH FLOOD      10 NNE PLANO            33.18N  96.68W
03/18/2008                   COLLIN             TX   FIRE DEPT/RESCUE

            FIRE DEPARTMENT REPORTS 1 TO 2 FEET OF WATER OVER FM 546
            NEAR BRANCH
Local storm report, Mar 18, 3:51 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
351 PM CDT TUE MAR 18 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     10 N SULPHUR SPRINGS    33.29N  95.61W
03/18/2008                   HOPKINS            TX   LAW ENFORCEMENT

            CR 4508: MODERATE ROOF DAMAGE TO 4 HOMES AND NUMEROUS
            TREES DOWN.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 7:22 PM CDTSpecial Weather StatementFWDGrayson23 min
Mar 17, 7:24 PM CDTSpecial Weather StatementFWDFannin36 min
Mar 17, 7:24 PM CDTTornado WarningFWDLamar35 min
Mar 17, 7:40 PM CDTSpecial Weather StatementFWDHunt35 min
Mar 17, 7:44 PM CDTSevere Thunderstorm WarningFWDFannin, Lamar61 min
Mar 17, 8:38 PM CDTSpecial Weather StatementFWDYoung37 min
Mar 17, 9:06 PM CDTSevere Thunderstorm WarningFWDYoung39 min
Mar 17, 9:51 PM CDTSevere Thunderstorm WarningFWDStephens54 min
Mar 17, 10:26 PM CDTSevere Thunderstorm WarningFWDYoung64 min
Mar 17, 11:05 PM CDTSpecial Weather StatementFWDJack25 min
Mar 17, 11:14 PM CDTSevere Thunderstorm WarningFWDJack27 min
Mar 18, 5:47 AM CDTSpecial Weather StatementFWDMills28 min
Mar 18, 6:31 AM CDTSpecial Weather StatementFWDComanche29 min
Mar 18, 6:33 AM CDTSpecial Weather StatementFWDEastland27 min
Mar 18, 6:53 AM CDTFlash Flood WarningFWDPalo Pinto4 hr
Mar 18, 6:58 AM CDTSpecial Weather StatementFWDComanche32 min
Mar 18, 7:55 AM CDTSpecial Weather StatementFWDJack35 min
Mar 18, 8:51 AM CDTSpecial Weather StatementFWDTarrant24 min
Mar 18, 8:58 AM CDTRiver Flood WarningFWDHunt51 hr
Mar 18, 8:58 AM CDTRiver Flood WarningFWDHunt, Rockwall51 hr
Mar 18, 9:05 AM CDTRiver Flood WarningFWDDenton36 hr
Mar 18, 10:30 AM CDTSpecial Weather StatementFWDHill30 min
Mar 18, 10:38 AM CDTSpecial Weather StatementFWDMcLennan37 min
Mar 18, 10:50 AM CDTRiver Flood WarningFWDWise54 hr
Mar 18, 10:50 AM CDTSpecial Weather StatementFWDBosque25 min
Mar 18, 10:53 AM CDTSpecial Weather StatementFWDEllis37 min
Mar 18, 11:15 AM CDTFlash Flood WarningFWDDallas, Tarrant3 hr
Mar 18, 11:17 AM CDTSpecial Weather StatementFWDBosque28 min
Mar 18, 11:37 AM CDTFlash Flood WarningFWDCollin, Denton3 hr
Mar 18, 11:45 AM CDTSpecial Weather StatementFWDDallas30 min
Mar 18, 11:57 AM CDTSpecial Weather StatementFWDCoryell33 min
Mar 18, 12:08 PM CDTSpecial Weather StatementFWDLamar37 min
Mar 18, 12:22 PM CDTFlash Flood WarningFWDEllis3 hr
Mar 18, 12:29 PM CDTRiver Flood WarningFWDDallas12 hr
Mar 18, 12:32 PM CDTSpecial Weather StatementFWDDallas28 min
Mar 18, 12:59 PM CDTFlash Flood WarningFWDHill3 hr
Mar 18, 1:09 PM CDTSpecial Weather StatementFWDLimestone36 min
Mar 18, 1:11 PM CDTRiver Flood WarningFWDCollin44 hr
Mar 18, 1:11 PM CDTRiver Flood WarningFWDDallas64 hr
Mar 18, 1:17 PM CDTSpecial Weather StatementFWDBell28 min
Mar 18, 1:23 PM CDTSpecial Weather StatementFWDNavarro37 min
Mar 18, 1:28 PM CDTSpecial Weather StatementFWDErath32 min
Mar 18, 1:44 PM CDTSpecial Weather StatementFWDNavarro31 min
Mar 18, 1:46 PM CDTSpecial Weather StatementFWDMcLennan29 min
Mar 18, 1:50 PM CDTSpecial Weather StatementFWDLamar25 min
Mar 18, 1:52 PM CDTRiver Flood WarningFWDDallas16 hr
Mar 18, 2:00 PM CDTFlash Flood WarningFWDDallas, Tarrant3 hr
Mar 18, 2:04 PM CDTSevere Thunderstorm WarningFWDBosque, Hill, McLennan35 min
Mar 18, 2:12 PM CDTFlash Flood WarningFWDRockwall3 hr
Mar 18, 2:16 PM CDTSpecial Weather StatementFWDPalo Pinto29 min
Mar 18, 2:24 PM CDTFlash Flood WarningFWDCollin3 hr
Mar 18, 2:31 PM CDTFlash Flood WarningFWDBell, Coryell3 hr
Mar 18, 2:44 PM CDTSpecial Weather StatementFWDAnderson31 min
Mar 18, 2:50 PM CDTRiver Flood WarningFWDCollin31 hr
Mar 18, 3:01 PM CDTSevere Thunderstorm WarningFWDAnderson, Henderson44 min
Mar 18, 3:06 PM CDTFlash Flood WarningFWDEllis3 hr
Mar 18, 3:27 PM CDTSevere Thunderstorm WarningFWDVan Zandt28 min
Mar 18, 3:55 PM CDTFlash Flood WarningFWDHill3 hr
Mar 18, 4:33 PM CDTFlash Flood WarningFWDFannin, Hunt3 hr
Mar 18, 4:53 PM CDTFlash Flood WarningFWDDallas, Tarrant3 hr
Mar 18, 4:56 PM CDTRiver Flood WarningFWDComanche10 hr
Mar 18, 5:00 PM CDTFlash Flood WarningFWDDelta, Hopkins, Lamar3 hr
Mar 18, 5:12 PM CDTFlash Flood WarningFWDCollin, Kaufman, Rockwall3 hr
Mar 18, 5:20 PM CDTFlash Flood WarningFWDEllis, Johnson3 hr
Mar 18, 5:26 PM CDTSpecial Weather StatementFWDLeon34 min
Mar 18, 5:29 PM CDTSpecial Weather StatementFWDCollin31 min
Mar 18, 5:32 PM CDTRiver Flood WarningFWDDallas15 hr
Mar 18, 5:51 PM CDTSpecial Weather StatementFWDLeon24 min
Mar 18, 6:15 PM CDTSpecial Weather StatementFWDLeon30 min
Mar 18, 6:41 PM CDTSpecial Weather StatementFWDAnderson34 min
Mar 18, 6:53 PM CDTWind AdvisoryFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more9 hr

Nearby

River Flood Warnings in Texas, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.